Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 97, NWS Tulsa, OK

March 12, 2006Mayes County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 12, 2006, 7:57 PM CST for Mayes County, Oklahoma. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 12, 2006, 7:57 PM CST (01:57 UTC)
Expired
Mar 12, 2006, 9:00 PM CST
In force
63 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Mayes County, OK

The radar

The Tulsa radar (KINX), 37 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 12, 12:46 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1549 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1549 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1450 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
1.5
Supercell composite
13.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 130157
SVRTSA
OKC097-130300-
/O.NEW.KTSA.SV.W.0097.060313T0157Z-060313T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
757 PM CST SUN MAR 12 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MAYES COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 900 PM CST

* AT 755 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  DAMAGING WINDS TO 70 MPH.  THIS STORM WAS LOCATED 15 MILES WEST OF
  PRYOR...MOVING NORTHEAST AT 50 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PRYOR...
  ADAIR...SALINA...PENSACOLA...SPAVINAW AND LANGLEY.

THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE
LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

LAT...LON 3652 9546 3621 9544 3627 9504 3655 9500

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 7:48 PM CST, 9 minutes earlier.

Area forecast discussion, Mar 12, 7:48 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
748 PM CST SUN MAR 12 2006

.MESOSCALE UPDATE...
VERY COMPLEX STORM EVOLUTIONS UNDERWAY ACROSS THE TULSA METRO
AREA WITH CELL SPLITS AND MULTIPLE CIRCULATIONS.  LOW-PRECIP
STRUCTURE IS FURTHER COMPLICATING THE SITUATION.  THERE ARE
HINTS IN THE LATEST 88D DATA THAT A MORE ORGANIZED MESOCYCLONE
IS TAKING SHAPE IMMEDIATELY WEST/NORTHWEST OF CATOOSA. ALL INTERESTS
IN ROGERS COUNTY SHOULD MONITOR THE PROGRESS OF THIS POTENTIALLY
DANGEROUS SUPERCELL.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Mar 12, 12:05 PM CST, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1205 PM CST SUN MAR 12 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1205 PM CST SUN MAR 12 2006

...A SEVERE WEATHER OUTBREAK IS EXPECTED THIS AFTERNOON AND EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

	AREA AT GREATEST RISK...NORTHWEST AND WEST CENTRAL ARKANSAS.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

	AREA AT GREATEST RISK...NORTHWEST AND WEST CENTRAL ARKANSAS.

FIRE WEATHER DANGER.
	RISK...SIGNIFICANT...SPREADINDEX=64.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE THIS MORNING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
A DRY LINE WAS LOCATED FROM EASTERN KANSAS INTO CENTRAL OKLAHOMA.
STRONG THUNDERSTORMS WERE ALREADY DEVELOPING ALONG THE BOUNDARY
EARLY THIS AFTERNOON. WITH CAPES ON THE ORDER OF 2500 J/KG AND
HELICITIES IN THE RANGE OF 200 M2/S2...SUPERCELLS WITH THE POTENTIAL
TO PRODUCE LARGE HAIL AND TORNADOES ARE EXPECTED TO MOVE ACROSS MUCH
OF THE AREA THIS AFTERNOON AND THIS EVENING.  ONCE STORMS
DEVELOP...THEY WILL RACE TO THE NORTHEAST AT 40 TO 50 MILES AN HOUR.

GIVEN THE WARM TEMPERATURES...STRONG SOUTH WINDS AND DRY
VEGETATION FIRE WEATHER WILL ALSO BE A CONCERN TODAY. THE MOST
DANGEROUS AREA FOR FIRES WILL BE NORTHEAST OKLAHOMA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A COLD FRONT WILL HAVE PASSED THROUGH THE AREA BY MONDAY MORNING.
HIGH PRESSURE WILL PUSH INTO THE AREA AND REMAIN AT LEAST THROUGH
THE MIDDLE OF THE UPCOMING WEEK. FIRE WEATHER WILL REMAIN A
CONCERN WITH THE MOST LIKELY BAD DAY BEING MONDAY WITH THE NORTH
WINDS AND LOWER HUMIDITIES FOUND BEHIND THE FRONT.

THUNDERSTORMS RETURN TO THE FORECAST DUE TO RETURN FLOW OF WARM
AND MOIST AIR. THE THUNDERSTORMS ENTER THE FORECAST AGAIN NEXT
WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Mar 12, 7:01 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
701 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     HAIL             SAND SPRINGS            36.14N 96.11W
03/12/2006  E0.75 INCH       TULSA              OK   AMATEUR RADIO

&&

SFP
Local storm report, Mar 12, 7:25 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
725 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     HAIL             SPERRY                  36.30N 95.99W
03/12/2006  E0.75 INCH       TULSA              OK   AMATEUR RADIO

0724 PM     HAIL             KIEFER                  35.94N 96.07W
03/12/2006  E0.75 INCH       CREEK              OK   PUBLIC

&&

SFP
Local storm report, Mar 12, 7:30 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
730 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HAIL             SAPULPA                 36.00N 96.11W
03/12/2006  M1.50 INCH       CREEK              OK   EMERGENCY MNGR

&&

JDS
Local storm report, Mar 12, 7:33 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
733 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             TULSA                   36.13N 95.92W
03/12/2006  M0.75 INCH       TULSA              OK   NWS EMPLOYEE

            68TH AND RIVERSIDE DRIVE

&&

JDS
Local storm report, Mar 12, 7:38 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
738 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     HAIL             3 W TULSA               36.13N 95.98W
03/12/2006  M1.00 INCH       TULSA              OK   AMATEUR RADIO

&&

JDS
Local storm report, Mar 12, 7:39 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
739 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     HAIL             TULSA                   36.13N 95.92W
03/12/2006  E1.00 INCH       TULSA              OK   PUBLIC

            29TH AND PEORIA

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 6:24 PM CSTSevere Thunderstorm WarningTSANowata, Washington36 min
Mar 12, 6:39 PM CSTSevere Thunderstorm WarningTSAOkfuskee51 min
Mar 12, 6:47 PM CSTSevere Thunderstorm WarningTSACreek, Tulsa58 min
Mar 12, 6:55 PM CSTSevere Thunderstorm WarningTSANowata, Washington50 min
Mar 12, 6:56 PM CSTSevere Thunderstorm WarningTSAOsage49 min
Mar 12, 7:06 PM CSTTornado WarningTSANowata24 min
Mar 12, 7:15 PM CSTSevere Thunderstorm WarningTSARogers60 min
Mar 12, 7:16 PM CSTSevere Thunderstorm WarningTSAOkmulgee59 min
Mar 12, 7:24 PM CSTTornado WarningTSANowata36 min
Mar 12, 7:35 PM CSTSevere Thunderstorm WarningTSAWagoner70 min
Mar 12, 7:39 PM CSTSevere Thunderstorm WarningTSATulsa35 min
Mar 12, 7:41 PM CSTSevere Thunderstorm WarningTSACreek12 min
Mar 12, 7:46 PM CSTSevere Thunderstorm WarningTSACraig59 min
Mar 12, 8:07 PM CSTSevere Thunderstorm WarningTSARogers53 min
Mar 12, 8:21 PM CSTTornado WarningTSAWagoner44 min
Mar 12, 8:21 PM CSTTornado WarningTSACraig, Mayes24 min
Mar 12, 8:27 PM CSTTornado WarningTSARogers22 min
Mar 12, 8:33 PM CSTSevere Thunderstorm WarningTSAOttawa57 min
Mar 12, 8:40 PM CSTTornado WarningTSADelaware50 min
Mar 12, 8:41 PM CSTTornado WarningTSACraig14 min
Mar 12, 8:41 PM CSTTornado WarningTSAMayes49 min
Mar 12, 8:46 PM CSTTornado WarningTSACherokee59 min
Mar 12, 8:59 PM CSTTornado WarningTSAOttawa22 min
Mar 12, 9:15 PM CSTTornado WarningTSAAdair29 min
Mar 12, 9:22 PM CSTTornado WarningTSADelaware33 min
Mar 12, 10:32 PM CSTSevere Thunderstorm WarningTSACraig, Nowata44 min
Mar 12, 10:50 PM CSTSevere Thunderstorm WarningTSAOttawa39 min
Mar 12, 11:04 PM CSTSevere Thunderstorm WarningTSAMayes, Rogers56 min
Mar 12, 11:26 PM CSTSevere Thunderstorm WarningTSACraig34 min
Mar 12, 11:31 PM CSTSevere Thunderstorm WarningTSADelaware, Ottawa59 min
Mar 12, 11:57 PM CSTSevere Thunderstorm WarningTSAAdair63 min
Mar 13, 12:21 AM CSTSevere Thunderstorm WarningTSAHaskell54 min
Mar 13, 12:23 AM CSTSevere Thunderstorm WarningTSAMuskogee16 min
Mar 13, 12:34 AM CSTSevere Thunderstorm WarningTSASequoyah71 min
Mar 13, 12:51 AM CSTSevere Thunderstorm WarningTSAAdair27 min
Mar 13, 12:54 AM CSTSevere Thunderstorm WarningTSALeFlore81 min
Mar 13, 12:58 AM CSTSevere Thunderstorm WarningTSAPushmataha77 min
Mar 13, 2:13 AM CSTSevere Thunderstorm WarningTSALeFlore31 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.